# SDR 99ZZZX2187

- Difficulty date: April 10, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9942P
- Make and model: Piper PA-36-285
- Aircraft serial: 367560053
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Clamp
- Part number: 9800400
- Condition: Broken
- Location: Mlg
- Part time: 43 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LEFT MAIN GEAR TWISTED OUT OF MOUNT.  PILOT BRAKED HARD AND THE RESULTING TORSION BROKE THE RETENTION CLAMP.  THE CLAMP CASTING METAL LOOKS VERY GRAINEY.  THE BASIC DESIGN LOOKS WEAK AND THE QUALITY OF METAL IS DOUBTFUL.  SUBMITTER SUGGESTED .25 INCH 4130 STRAP BE USED TO REINFORCE THIS PRESSURE POINT.
